Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 9, NWS Corpus Christi, TX

December 14, 200715 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Dec 14, 2007, 2:39 PM CST for 15 counties in Texas. It took effect at Dec 15, 2007, 11:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2007, 2:39 PM CST (20:39 UTC)
In effect from
Dec 15, 2007, 11:00 AM CST
Expired
Dec 15, 2007, 10:00 PM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 142039
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 PM CST FRI DEC 14 2007

TXZ229>234-239>247-150500-
/O.UPG.KCRP.FW.A.0006.071215T1700Z-071215T2300Z/
/O.NEW.KCRP.FW.W.0009.071215T1700Z-071215T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
239 PM CST FRI DEC 14 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS EARLY SATURDAY
MORNING. NORTHWEST WINDS WILL INCREASE TO 25 TO 39 MPH WITH GUSTS
TO 40 MPH BY LATE SATURDAY MORNING AND CONTINUE THROUGH SATURDAY AFTERNOON.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 20 PERCENT
OVER THE WESTERN BRUSH COUNTRY TO AROUND 35 PERCENT ALONG THE
COAST.

WINDS ARE EXPECTED TO BEGIN DIMINISHING BY LATE SATURDAY AFTERNOON
AND EVENING AND TEMPERATURES WILL FALL LEADING TO INCREASING
RELATIVE HUMIDITY VALUES THROUGH SATURDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TE
3 follow-up statements
000 
WWUS84 KCRP 150435
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1035 PM CST FRI DEC 14 2007

TXZ229>234-239>247-151300-
/O.CON.KCRP.FW.W.0009.071215T1700Z-071215T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1035 PM CST FRI DEC 14 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM CST
SATURDAY FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITIES...

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS SATURDAY MORNING.
NORTHWEST WINDS WILL INCREASE TO 25 TO 39 MPH WITH GUSTS TO 40 MPH
OR MORE BY LATE SATURDAY MORNING AND CONTINUE THROUGH SATURDAY
AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND
20 PERCENT OVER THE WESTERN BRUSH COUNTRY TO AROUND 35 PERCENT
FOR THE COASTAL COUNTIES. SLIGHTLY HIGHER RELATIVE HUMIDITY VALUES
ARE EXPECTED OVER THE IMMEDIATE COAST.

WINDS ARE EXPECTED TO BEGIN DIMINISHING BY LATE SATURDAY
AFTERNOON AND EVENING AND TEMPERATURES WILL FALL LEADING TO
INCREASING RELATIVE HUMIDITY VALUES THROUGH SATURDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GW/TE
000 
WWUS84 KCRP 151146
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST SAT DEC 15 2007

TXZ242>247-152300-
/O.EXT.KCRP.FW.W.0009.071215T1700Z-071216T0200Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CST SAT DEC 15 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CST THIS EVENING. 

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS MORNING. STRONG
NORTHWEST WINDS WILL DEVELOP IN THE WAKE THE FRONT. WINDS ARE
EXPECTED TO RANGE FROM 20 TO 30 MPH BUT WIND GUSTS AS HIGH AS 40
TO 45 MPH WILL ALSO OCCUR WITH THE HIGHEST GUSTS OCCURRING NEAR THE
COAST. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 20
PERCENT OVER THE WESTERN BRUSH COUNTRY TO AROUND 35 PERCENT FOR
THE COASTAL COUNTIES. SLIGHTLY HIGHER RELATIVE HUMIDITY VALUES ARE
EXPECTED OVER THE IMMEDIATE COAST.

WINDS ARE EXPECTED TO DIMINISH BELOW RED FLAG CRITERIA THIS
EVENING WHILE RELATIVE HUMIDITY VALUES INCREASE DUE TO FALLING
TEMPERATURES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ229>234-239>241-152300-
/O.CON.KCRP.FW.W.0009.071215T1700Z-071215T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-
546 AM CST SAT DEC 15 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. 

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS MORNING. STRONG
NORTHWEST WINDS WILL DEVELOP IN THE WAKE THE FRONT. WINDS ARE
EXPECTED TO RANGE FROM 20 TO 30 MPH BUT WIND GUSTS AS HIGH AS 40
TO 45 MPH WILL ALSO OCCUR WITH THE HIGHEST GUSTS OCCURRING NEAR THE
COAST. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 20
PERCENT OVER THE WESTERN BRUSH COUNTRY TO AROUND 35 PERCENT FOR
THE COASTAL COUNTIES. SLIGHTLY HIGHER RELATIVE HUMIDITY VALUES ARE
EXPECTED OVER THE IMMEDIATE COAST.

WINDS ARE EXPECTED TO BEGIN DIMINISHING BY LATE SATURDAY
AFTERNOON AND EVENING AND TEMPERATURES WILL FALL LEADING TO
INCREASING RELATIVE HUMIDITY VALUES THROUGH SATURDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MJG
000 
WWUS84 KCRP 160132 AAA
RFWCRP

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
732 PM CST SAT DEC 15 2007

TXZ242>244-160400-
/O.EXT.KCRP.FW.W.0009.000000T0000Z-071216T0400Z/
KLEBERG-NUECES-SAN PATRICIO-
732 PM CST SAT DEC 15 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

A STRONG PRESSURE GRADIENT REMAINS OVER THE COASTAL COUNTIES THIS
EVENING...RESULTING IN STRONG NORTHERLY WINDS OF 20 TO 30 MPH AND
WIND GUSTS UP TO 35 MPH AT TIMES. DUE TO THE LOW RELATIVE
HUMIDITIES OF LESS THAN 40 PERCENT...THE RED FLAG WARNING HAS BEEN
EXTENDED UNTIL 10 PM. WINDS AND RELATIVE HUMIDITIES SHOULD FALL
BELOW RED FLAG CRITERION AROUND 10 PM...AS WINDS DECREASE AND
RELATIVE HUMIDITIES RISE DUE TO THE FALLING TEMPERATURES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

TXZ245>247-160245-
/O.CON.KCRP.FW.W.0009.000000T0000Z-071216T0200Z/
ARANSAS-REFUGIO-CALHOUN-
732 PM CST SAT DEC 15 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

WINDS ARE SLOWLY DECREASING AND HUMIDITIES SLOWING RISING OVER THE
AREA. A FEW LOCATIONS MAY STILL EXPERIENCE WIND GUSTS IN EXCESS OF
25 MPH AND RELATIVE HUMIDITIES NEAR 40 PERCENT AT 8 PM...BUT THIS
IS EXPECTED TO BE ISOLATED AND SHORT-LIVED SO THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE AT 8 PM. 


$$

GW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 14, 2:26 PM CST, 13 minutes earlier.

Area forecast discussion, Dec 14, 2:26 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 PM CST FRI DEC 14 2007

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...OVERCAST CONDITIONS
WILL PERSIST THIS EVENING WITH PATCHY LIGHT -RA AND MIST. THE MAIN
WX EVENT WILL BE A STRONG COLD FRONT THAT IS EXPECTED TO MOVE
THROUGH THE CWA TOWARD SAT MORNING...ENTERING THE NRN CWA AROUND 08Z
AND REACHING THE COAST AROUND 12Z. A POOL OF MOISTURE AHD OF THE
FRONT WILL COMBINE WITH STRONG UPPER LEVEL DYNAMICS/JET ASSOCIATED
WITH A DEEP UPPER LOW THAT WILL SWING ACROSS TX THRU SAT MORNING.
LOW LEVEL CONVERGENCE WILL INCREASE AS THE FRONTAL BDRY NEARS THE
COAST PROVIDING MOD FORCING. THEREFORE AM EXPECTING SHRAS AND
TSRAS WITH THE FRONT SAT MORNING...ESPECIALLY CLOSER TO THE COAST.
AM NOT EXPECTING SVR DUE TO MINIMAL FCSTD CAPE VALUES...HOWEVER A
FEW STORMS MAY BE STRONG WITH GUSTS TO 40MPH AND SMALL HAIL POSSIBLE.

BEHIND THE FRONT...WIND ADVISORY CONDITIONS ARE EXPECTED AS NW WINDS
STRENGTHEN TO 25 TO 35 MPH BY NOON. DEWPOINTS/RH VALUES WILL
DECREASE AND SKIES WILL CLR FROM NW TO SE. GIVEN THE NW
DOWNGLIDING/COMPRESSIONAL/HEATING WINDS...PLUS THE ABUNDANT SUNSHINE
AND DRIER AIRMASS...AM EXPECTING TEMPS TO BE RELATIVELY WARM INSPITE
OF COLD AIR ADVECTION. WINDS ARE EXPECTED TO BEGIN DIMINISHING BY
LATE AFTERNOON BECOMING LIGHT SAT NIGHT. THE CLR SKIES...LOW RH
VALUES AND LIGHT WINDS WILL ALLOW FOR RADIATIONAL COOLING...WITH
SOME PORTIONS OF THE NORTHERN CWA DIPPING DOWN TO THE FREEZING
MARK...MAINLY TOWARD THE PRE-DAWN HOURS OF SUN MORNING.

&&

.FIRE WEATHER...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES WILL LEAD TO RED FLAG CONDITIONS FOR LATE SAT
MORNING INTO SAT AFTERNOON. THE WINDS ARE EXPECTED TO DIMINISH
BEGINNING IN THE LATE AFTERNOON AND TEMPS WILL BEGIN TO FALL LEADING
TO INCREASING RH VALUES.

&&

.MARINE...A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS
SAT MORNING WITH STRONG NW WINDS WITH GUSTS TO GALE FORCE DVLPG IN
ITS WAKE. SCT TO NUM SHRAS AND TSRAS ARE EXPECTED AHD AND ALONG
THE FRONT THEN DIMINISHING BY LATE SAT AFTERNOON AS THE FRONT PUSHES
FARTHER INTO THE GULF.

&&

.AVIATION...MVFR CONDITIONS THIS AFTERNOON WILL BE BRIEF AS CIGS AND
VSBYS LOWER ONCE AGAIN TO IFR/LIFR THIS EVENING. A STRONG COLD
FRONT IS EXPECTED TO MOVE THROUGH S TX BETWEEN 08Z TO 12Z WITH
STRONG NW WINDS DVLPG BY AROUND 15Z. SKIES WILL CLR FROM NW TO SE
WITH VFR CONDITIONS THRU SAT AFTERNOON.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...A PROGRESSIVE ZONAL FLOW WL
PERSIST ACROSS THE CWA THROUGH MOST OF THE FCST PD.  CHILLY HIGH
PRESSURE OVER THE CWA ON SUNDAY WL QUICKLY MOVE EAST ON MON AND
ALLOW RETURN FLOW TO DEVELOP.  MODERATING TEMPS AND THICKENING CLOUD
CVR WL BE THE RESULT FROM MON THROUGH WED.  BY TUE AND
WED...SUFFICIENT ISENTROPIC UPGLIDE WL HAVE OCCURRED TO EVEN
GENERATE LIGHT PCPN ACROSS THE EASTERN ONE-HALF OF THE CWA.  A WK
PACIFIC COLD FNT IS EXPECTED ON THURSDAY.  THIS WL CLEAR OUT THE
CLOUD CVR AND LOWER TEMPS SLIGHTLY.  RETURN FLOW WL TRY TO
RE-ESTABLISH ITSELF ONCE AGAIN ON FRI AHEAD OF THE NEXT APPROACHING
PACIFIC S/WV.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    61  68  38  59  36  /  40  60  10   0   0
VICTORIA          56  67  33  56  32  /  60  50  10   0   0
LAREDO            58  68  36  63  39  /  30  20  10   0   0
ALICE             57  68  34  60  33  /  40  40  10   0   0
ROCKPORT          58  67  41  57  40  /  50  60  10   0   0
COTULLA           52  66  31  62  32  /  30  10  10   0   0
KINGSVILLE        61  68  37  61  34  /  40  50  10   0   0
NAVY CORPUS       61  68  43  58  42  /  40  60  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM TO 5 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY FROM 11 AM TO 5 PM CST SATURDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TE/81...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Dec 14, 5:35 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
535 AM CST FRI DEC 14 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
535 AM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER
THE COASTAL PLAINS LATE TONIGHT IN ADVANCE OF THE NEXT COLD
FRONT THAT WILL MOVE INTO SOUTH TEXAS EARLY SATURDAY MORNING.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH
THE COASTAL BEND AND THE MIDDLE TEXAS COASTAL WATERS SATURDAY
MORNING AS A COLD FRONT SURGES THROUGH THE AREA. STRONG AND GUSTY
NORTHWEST WINDS BEHIND THE COLD FRONT WILL PROVIDE SMALL CRAFT
ADVISORY CONDITIONS WITH GALE FORCE GUSTS ACROSS THE WATERS
SATURDAY AND SATURDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:31 AM CSTFire Weather WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more10 hr
Dec 14, 2:34 PM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more27 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.